Doctor insights on:
Cefol Allergy Drugs
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Tricky: Medication reactions can be tricky as the type of reaction can be intolerance vs allergic. Avoidance is the best treatment for a drug allergy and using a suitable alternative. In a life threatening circumstance, desensitization by an allergist in the hospital is an option. Sometimes drug allergy can resolve over time such as penicillin. An allergist can assist in a good long term plan. ...Read more
See an allergist: You will need to see an allergist. They will determine if you are truly allergic. If you are an you need the medication there are protocols that can be used to desensitize you. Most of the time this is not necessary as alternative agents are usually available. ...Read more
Great question!: We don't know "why" people develop drug allergies, as there are many potential causes. Frequent exposure or prolonged use is one trigger - and this is seen with certain types of chemotherapy. Many factors, including genetic risks, other medications, and propensity for allergy probably play a role as well. ...Read more
I have allergy from the medicine that content zole drug how can I can get rid from this type of allergy ?
Is it allergic?: First you will have to determine whether your reaction is an allergy or an intolerance. As for a true drug allergy, many tends to fade away after a few years although sulfa allergy tends to linger forever. You will need to see an allergist to guide you through this ...Read moreSee 1 more doctor answer
If you're allergic to a drug have a drug allergy can you outgrow it as you get older for instance i'm allergic to phenobarbital?
Maybe: There are some allergies that resolve as you grow older. For instance some people can get improvement in their response to certain medications as they get older, or further away from the initial exposure. This may be due to a calming of the inflammatory response as you age. However, if you were my patient i would not give you a medication that you were allergic to as the risk is too high. ...Read more
I have countless drug, food and seasonal allergies even though my insurance won't cover allergy shots is it practical to consider them?
Much more than U ask: There are 4 different types of medication allergy and also there are side effect reactions. Type 1- allergic type. Hives, itching, sneezing, wheezing and shock are different forms of this allergy.Type 2-complement related angioedema, swelling type 3 is immune complexes. That is clumps of antibodies with the drug which clog small capilaries in kidneys, joints, skin type 4 is cell-contact dernatiti. ...Read more
Rash and anaphylaxis: The most common allergic reaction to a drug is a rash. In severe cases this is accompanied by breathing trouble and could even be life-threatening anaphylaxis. Stomach upset is a common side effect and is not likely to be a true allergy. However, it is still important to let your doctor know this. ...Read more
Not common: It is not common to test for drug allergies. The way to determine if you have an allergy is to see what happens when you take a drug. Certain drugs you know you might have an allergy to if you have other allergies like eggs and Propofol (the drug that mj overdosed on). ...Read moreSee 1 more doctor answer
Depends on drug: From immediatly to weeks or months depending on drug the dose and route of administration. ...Read more
It depends: Strictly for allergy you have the antihistamines that are divided into sedating and non-sedating. The sedating are a heterogeneous group, the commonest side effect is sedation. They can also cause dry mouth and constipation. The non-sedating have generally few side effects. The decongestants (pseudoephedrine, phenylephrine) in combinations and alone cause palpitations, restlessness and increase bp. ...Read more
Medicine allergy: Many people also were falsely labeled allergic to penicillins during childhood. Viral infections are the most common cause of rashes in children. If an antibiotic is given 1-2 days before the rash from the virus would start, your parents are told to stop the medicine because of allergy to the medicine. If this sounds familiar, allergy tests are available to clear these medications off your list. ...Read moreSee 1 more doctor answer
Oral vs iv: In some patients with allergy to drugs, giving orally might not trigger and allergic reacton, while givne intravenously it does. This has been reported with amoxicillin. It appears that concetration is importnat, and in some case, metabolism. Without challenging, it is not easy to predict a reaction in a particlar individual. Safest is always to avoid the drug entirely. ...Read more
Reactions to a drug: A drug allergy occurs when a person is sensitive to a medicine. Signs of allergy can include itching, rashes, breathing problems and even life threatening problems like low blood pressure and anaphylaxis. Hepatitis can occur with severe drug allergies. It is imperative to stop the drug causing the allergy. ...Read more
Not if properly...: ...Manufactured. Ironically, of late the biggest manufacturing problems have been with brand-name companies, with several high-profile recalls. ...Read more
I was wondering what are good allergy perscription drugs that are available over-the-counter now?
OTC Allergy Medicine: Otc meds include oral anti-histamines which are longer acting and cause less tiredness, such as claritin/alavert, zyrtec, and allegra. Their generic counterparts are acceptable. Nasal sprays include nasalcrom, which is safe and non-habit forming. Eye drops such as alaway and zaditor (ketotifen) are good options. Decongestants present by pill, nasal spray, and eye drops should be used only short-term. ...Read more
If you have a mild drug allergy, is there a chance the reaction could get worse if you take it again?
Yes: In short, yes...Future responses and reactions to medications that have caused allergic reactions in the past are unpredictable. ...Read more
#1:STOP DRUG FIRST: Stop the drug immediately and consider benadryl (diphenhydramine). Observe for symptoms of airway difficulty: lip or tongue swelling which should prompt you to call 911 if this should occur. Consider a medalert bracelet identifying the allergy or seeking an allergist for desensitization. ...Read moreSee 1 more doctor answer
Epinephrine: For severe shellfish allergy, only injectable Epinephrine for reactions is a reliable treatment. Some people with very mild allergies can use antihistamines alone, but everyone should have Epinephrine available. Unfortunately, there are no drugs that will prevent or resolve a food allergy so you can eat the food without risk, although this is an active area of research. ...Read moreSee 1 more doctor answer
Subtle: hives can occur as part of an allergy syndrome. people with chronic hives or who have an inborn low threshold for hives have difficulty differentiating simple hives from drug allergy. If the drug reaction is IgE-mediated, or occurs via a similar pathway without IgE, then one would expect additional symptoms other than hives (breathing problem, dizzy, nausea, swelling, headache, etc) ...Read more
What is the context: Depends on what you are looking for. No simple test. There are specific tests for certain things (penicillin). There are a few tests done to determine if an individual can tolerate a certain med (G6PD). Mostly, though, it comes down to trial of a med and knowledge of what to look for. For example if you get a cough with ACE inhib (lisinopril) your DR will change you to ARB (valsartan) ...Read more
Can't test for drugs: Penicillin is the only antibiotic that can be reliably skin tested. There are only a few other drugs for which skin testing has been shown to be reliable. By taking a detailed history, an allergist can often reliably determine if a person has experienced an allergic reaction to a particular drug. ...Read more
My mom said I was allergic to sulfa drugs as a child, so could I have outgrown this allergy 20 years later?
Hard to say: True sulfa allergy can trigger a life threatening response and persist for a lifetime.Sometimes the label is applied in childhood when an unrelated skin rash or symptom occurs & is not a valid diagnosis. I would not randomly try a sulfa drug.You could have specific testing to confirm the diagnosis. It may not be worth your effort, since so many other new meds are available to treat you when needed ...Read moreSee 1 more doctor answer